(800) 973-1540

Is a common side effect of chemotherapy blurred vision?

1 answer | Last updated: Sep 08, 2009
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
Is a common side effect of chemotherapy blurred vision? After an eye exam, my eye doctor stated that I have scar tissue under my eyelid and said he was puzzeled by this. He is sending me to a corneal specialist. I would like to know if blurry vision from chemo treatment is normal?
 

Answers
A
Senior Editor Melanie Haiken, who is responsible for Caring.com's coverage of cancer, general health, and family finance, discovered how important it is to provide accurate...
answered...

Blurred vision is not among the more common side effects of chemotherapy. However, according to the American Cancer Society's literature on side effects, there are certain chemotherapy drugs that might See also:
How can I persuade my dad to be honest with others about his vision problem?

See all 808 questions about Cancer
cause this problem. Some chemotherapy drugs can damage the cranial nerves, which in turn can cause blurred or double vision, as well as hearing loss or ringing in the ears.

Of course, blurry vision might also be occurring because of a problem in the eyes itself, such as macular degeneration. And chemotherapy would not cause scarring under your eyelid. There many other medical conditions that can cause blurred vision as well, some of them serious, so it's important to talk to your doctor about this problem as soon as possible, and get it checked out.

 

 
Ask a question Ask a question | Add an answer Add an answer